Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Discharge while having sex, sore vagina. Tests showed thrush. Used medicine for thrush, anti-fungal cream. Green discharge coming. What is wrong?

hi, i ve had a lot of problems with discharge since i started having sex. to begin with i ve had thrush a few times and each time it clears up pretty quickly. i ve had a couple uti s that have both cleared up. more recently (but still going back a few months) i started bleeding after sex. i went to the doctor about this and had a pap smear and a few swab tests done and she told me the only thing i had was thrush. so i tool a thrush tablet and the bleeding stopped for a couple weeks, but after sex there was a watery discharge that i couldn t control, it felt like i was wetting myself. the bleeding has come back again and i feel like the opening to my vagina is a little bit sore to the touch. i suspected it was thrush again (since that s what the doctor said) so i went to the chemist and was given another pill and some anti fungal cream. now there seems to be a crusty green discharge and still a little pain at the opening to my vagina. this has been going on for months now and i really don t know what else to do since there was apparently nothing else wrong with me from the swabs they did. could i please have a second opinion?
Asked On : Thu, 15 Nov 2012
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
OBGYN 's  Response
Mar 2014
Hello and welcome,

It seems that you have been repeatedly treated with antifungals and have disturbed your normal vaginal flora.

As of now you must stop sexual activity till all of this clears. Get a repeat cervical swab and culture.
By now it must be mixed infection.
I suggest that you use pessaries to restore normal flora like vagisan or balance B.
Oral drugs for thrush like fluconazole tablets, antibacterials like doxycycline and metronidazole must be taken for at least 7 days. Keep the area clean. Do not over wash. Just wash twice daily with warm water containing a few drops of antiseptic. change undergarments twice a day and wash them with hot water.
Also get a blood sugar test done as raised sugars may lead to repeated infection.
Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Answered: Sat, 22 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor